Alert archive / Texas / Special Weather Statements in 2020

Special Weather Statement, NWS Fort Worth, TX

May 23, 2020Fannin County, Texas

NWS Fort Worth, TX issued this special weather statement at May 23, 2020, 1:07 AM CDT for Fannin County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2020, 1:07 AM CDT (06:07 UTC)
Expired
May 23, 2020, 1:30 AM CDT
In force
23 min
Issued by
NWS Fort Worth, TX

County Fannin County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 194 km from the middle of the area, began a volume at 06:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 6.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2020-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2660 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2020-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2660 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1650 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.5
Supercell composite
10.6

Open this sounding in Storm Lab

The text

As transmitted.

150 
WWUS84 KFWD 230607
SPSFWD

Special Weather Statement
National Weather Service Fort Worth TX
107 AM CDT Sat May 23 2020
 
TXZ094-095-230630-
Lamar TX-Fannin TX-
107 AM CDT Sat May 23 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAMAR AND
NORTHEASTERN FANNIN COUNTIES UNTIL 130 AM CDT...

At 107 AM CDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Dodd City, or 14 miles northeast of Bonham, moving
east at 25 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
  
Locations impacted include...
Honey Grove, Dodd City, Windom and Toco. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
north central Texas.

LAT...LON 3391 9564 3357 9563 3357 9612 3384 9612
      3384 9605 3386 9603 3384 9602 3385 9600
      3387 9600 3385 9598 3386 9595 3389 9594
      3384 9583 3386 9581 3384 9577 3385 9576
      3388 9576 3390 9575 3388 9570 3391 9567
TIME...MOT...LOC 0607Z 259DEG 23KT 3375 9601 

$$

Godwin

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at May 23, 1:07 AM CDT, 0 minutes earlier.

Area forecast discussion, May 23, 1:07 AM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
107 AM CDT Sat May 23 2020

.SHORT TERM... /NEW/
/Through Saturday Night/

A complex of strong to severe thunderstorms continues to slowly
move toward the I-20 corridor, sending an outflow boundary towards
the Metroplex. The past several runs of the WoFS and high res
models keep this activity confined to areas mainly along and north
of the I-20 corridor, generally weakening over the next few hours
as CIN increases across the region. Given the slow storm motions,
a threat for flash flooding will be a concern, especially for
areas west of the I-35 corridor and along/north of HWY 380.
Otherwise, gusty winds and small hail will be a threat with the
stronger cells. Central Texas will remain free of any
thunderstorms early this morning, but cloud cover will increase
due to the thunderstorm complex over North Texas and an
increasing low-level jet advecting stratus clouds.

Saturday will feature partly to mostly cloudy skies and breezy
southerly winds with highs in the 80s. There may be some isolated
showers Saturday morning, but overall the day should remain
precipitation free. Similar to previous days, dryline convection
is expected to develop across West Texas Saturday afternoon and
may approach our far western counties Saturday evening. There is
still some uncertainty as to whether these storms will maintain
their intensity as they approach the I-35 corridor, but some gusty
winds and small hail cannot be ruled out Saturday night.

Garcia

&&

.LONG TERM... /Issued 303 PM CDT Fri May 22 2020/
/Saturday night through Next Friday/

As advertised over the last couple days...multiple rounds of showers
and storms are in the forecast least till the end of next week if
not longer. There will be a flooding threat associated with this
multi-day rain event. It won't rain all day, every day; but this
weather pattern will support periods of heavy rain across North
and Central TX. Otherwise, temperatures won't vary too much in
the next 7 days as they will stay near or just above normal for
late May.

By Saturday evening, it appears that the convection will remain just
to our west/northwest along the dry line. Some of that activity may
try to reach some of our counties, but we expect a weakening trend.
It is not until Sunday and Monday, where ample synoptic pattern
forcing, mid-level disturbances and plenty of moisture available
will trigger more widespread showers and storms.

Another shot of energy will trigger a surface low / front on Tuesday
that will enhance the flooding concerns as periods of heavy rain
will be possible. There's still some uncertainties on the exact
location of the highest QPF, but the overall rainfall totals through
Tuesday will range from 3-5 inches, with isolated higher amounts.
It is important to note that the extended guidance is in good
agreement that our area will stay in the moisture convergence,
good instability and large scale lift zone. In addition to having
PWAT values in the 1.5-1.7 range. We will also have to watch for
those rainfall rates, since most of the region have received over
150-200% of normal precipitation over the past 7 days. Urban, side
roads, construction zones, low-lying areas, etc, will likely be
the first to be see impact of flooding. Excessive runoff will also
result in the flooding of creeks and streams.

For the rest of the week, both GFS and ECMWF keep a closed upper
level low sitting over the Lone Star state at least thru Friday,
giving ample synoptic ascent for additional rounds of showers and
storms. Coverage of showers and storms will depend on the upper
low's location and speed. We will continue to watch the trends
over the few days as these additional rounds of rain may aggravate
flooding issues in the areas that receive the highest QPF totals
over the next 3-4 days. Stay tuned!

Sanchez

&&

.AVIATION... /NEW/
/06Z TAFs/

A cluster of slow moving thunderstorms continues to encroach the
Metroplex terminals early this morning. An outflow boundary has
resulted in northerly winds with gusts close to 40 knots across
the Metroplex. Lightning will be an issue over the next 2-3 hours
as storms continue to slowly move southeast and weaken.

An increasing low-level jet will aid in another round of MVFR
ceilings developing close to 8-9Z at ACT and closer to 11Z across
the Metroplex. These ceilings should lift by late Saturday morning
and VFR should prevail through the remainder of the forecast
period. Southerly to southeasterly winds will continue, but wind
speeds will increase Saturday afternoon to near 15 knots and gusts
closer to 20 knots. Dryline convection should develop late
Saturday afternoon across West Texas and may approach the late
Saturday evening.

Garcia

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    71  84  68  81  67 /  20  60  50  70  60
Waco                71  83  67  80  67 /  20  70  50  60  50
Paris               69  82  68  78  65 /  10  60  60  70  60
Denton              70  83  67  80  65 /  30  60  60  70  60
McKinney            70  83  68  80  66 /  20  60  60  70  60
Dallas              72  84  69  81  68 /  20  60  50  70  60
Terrell             71  84  67  80  66 /  20  70  50  70  60
Corsicana           72  83  69  79  68 /  20  70  50  70  50
Temple              72  82  67  80  67 /  20  60  50  60  50
Mineral Wells       69  82  65  79  63 /  30  60  50  70  70

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&

22/25
Hazardous weather outlook, May 22, 3:03 PM CDT, 10 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
303 PM CDT Fri May 22 2020

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-231230-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
303 PM CDT Fri May 22 2020

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.
Thunderstorms are expected to develop near the Red River and Big
County this afternoon. Large hail, damaging winds, and isolated
tornadoes are possible in these regions.

Shortly after developing, these storms should form into a complex
that moves south and southeast with a threat for damaging winds and
hail. The main threat for severe weather should remain along and
north of I-20, although a damaging wind threat exists as far south as
a line extending from Killeen to Waco to Canton.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Thunderstorms will be possible each day as an unsettled weather
pattern prevails over the region. Heavy rainfall will be the greatest
concern, with flooding issues arising as early as Sunday and Monday.
Excessive rain may result in the flooding of creeks and streams.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is possible this afternoon and tonight, generally
along and north of I-20.

In the hours before

Local storm report, May 23, 12:02 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1202 AM CDT SAT MAY 23 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1158 PM     HAIL             3 WNW JACKSBORO         33.24N 98.21W
05/22/2020  E1.00 INCH       JACK               TX   FIRE DEPT/RESCUE

            REPORTS OF QUARTER SIZE HAIL AND WATER OVER
            THE ROADWAY ON HWY 281.

&&

MAS
Local storm report, May 23, 12:24 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1224 AM CDT SAT MAY 23 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 PM     TSTM WND DMG     1 WNW WHITESBORO        33.66N 96.92W
05/22/2020                   GRAYSON            TX   EMERGENCY MNGR

            REPORTS OF DAMAGE TO POWER POLES AND TREES
            IN WHITESBORO.

&&

MAS
Special weather statement, May 23, 12:32 AM CDT, 35 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1232 AM CDT Sat May 23 2020

TXZ103-104-230630-
Collin TX-Denton TX-
1232 AM CDT Sat May 23 2020

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DENTON AND COLLIN
COUNTIES UNTIL 130 AM CDT...

At 1231 AM CDT, Doppler radar was tracking a strong thunderstorm near
Celina, or 14 miles north of Frisco, moving east at 50 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Plano, McKinney, Carrollton, Frisco, Denton, Richardson, Lewisville,
Allen, Flower Mound, Wylie, The Colony, Sachse, Corinth, Highland
Village, Lake Dallas, Lake Lewisville, Little Elm, Murphy, Prosper
and Anna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
north central Texas.

LAT...LON 3342 9688 3341 9684 3340 9639 3298 9638
      3299 9685 3306 9711 3342 9699
TIME...MOT...LOC 0531Z 277DEG 42KT 3335 9686

Godwin
Local storm report, May 23, 12:42 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1242 AM CDT SAT MAY 23 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1237 AM     FLASH FLOOD      DECATUR                 33.24N 97.59W
05/23/2020                   WISE               TX   EMERGENCY MNGR

            EMERGENCY MANAGEMENT REPORTS ROAD CLOSURES
            IN DECATUR DUE TO WATER OVER THE ROADWAY.

&&

MAS
Local storm report, May 23, 1:03 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
103 AM CDT SAT MAY 23 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 AM     TSTM WND DMG     6 NNW SADLER            33.77N 96.89W
05/23/2020                   GRAYSON            TX   EMERGENCY MNGR

            EMERGENCY MANAGEMENT REPORTS METAL ROOF TORN
            OFF MANUFACTURED HOME NEAR US377/FM901 NEAR
            SANDUSKY.

&&

MAS
Special weather statement, May 23, 1:07 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
107 AM CDT Sat May 23 2020

TXZ094-095-230630-
Lamar TX-Fannin TX-
107 AM CDT Sat May 23 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAMAR AND
NORTHEASTERN FANNIN COUNTIES UNTIL 130 AM CDT...

At 107 AM CDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Dodd City, or 14 miles northeast of Bonham, moving
east at 25 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Honey Grove, Dodd City, Windom and Toco.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
north central Texas.

LAT...LON 3391 9564 3357 9563 3357 9612 3384 9612
      3384 9605 3386 9603 3384 9602 3385 9600
      3387 9600 3385 9598 3386 9595 3389 9594
      3384 9583 3386 9581 3384 9577 3385 9576
      3388 9576 3390 9575 3388 9570 3391 9567
TIME...MOT...LOC 0607Z 259DEG 23KT 3375 9601

Godwin

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 7:08 PM CDTSpecial Weather StatementFWDHenderson37 min
May 22, 7:29 PM CDTSevere Thunderstorm WarningFWDVan Zandt16 min
May 22, 7:33 PM CDTSevere Thunderstorm WarningFWDMontague57 min
May 22, 8:26 PM CDTSpecial Weather StatementFWDRains64 min
May 22, 8:27 PM CDTTornado WarningFWDMontague48 min
May 22, 9:09 PM CDTSevere Thunderstorm WarningFWDJack, Montague, Wise66 min
May 22, 9:13 PM CDTTornado WarningFWDMontague47 min
May 22, 9:27 PM CDTSevere Thunderstorm WarningFWDJack, Young48 min
May 22, 9:35 PM CDTFlash Flood WarningFWDMontague6 hr
May 22, 10:09 PM CDTSevere Thunderstorm WarningFWDCooke, Denton, Montague, Wise81 min
May 22, 10:21 PM CDTSevere Thunderstorm WarningFWDJack39 min
May 22, 10:48 PM CDTFlash Flood WarningFWDJack, Wise5 hr
May 22, 10:55 PM CDTSevere Thunderstorm WarningFWDJack, Wise35 min
May 22, 11:06 PM CDTAreal Flood AdvisoryFWDCooke, Denton3 hr
May 22, 11:17 PM CDTSevere Thunderstorm WarningFWDCooke, Grayson58 min
May 22, 11:26 PM CDTSevere Thunderstorm WarningFWDCooke, Montague, Wise64 min
May 22, 11:27 PM CDTSevere Thunderstorm WarningFWDJack, Young63 min
May 22, 11:49 PM CDTSevere Thunderstorm WarningFWDDenton, Wise56 min
May 23, 12:05 AM CDTRiver Flood WarningFWDDenton4 days
May 23, 12:10 AM CDTSevere Thunderstorm WarningFWDCooke, Grayson80 min
May 23, 12:23 AM CDTSevere Thunderstorm WarningFWDJack, Palo Pinto, Parker, Wise82 min
May 23, 12:32 AM CDTSpecial Weather StatementFWDCollin58 min
May 23, 1:08 AM CDTRiver Flood WarningFWDDallas54 hr
May 23, 1:08 AM CDTRiver Flood WarningFWDDallas, Denton30 hr
May 23, 1:09 AM CDTSevere Thunderstorm WarningFWDJack, Palo Pinto, Young66 min
May 23, 1:20 AM CDTSpecial Weather StatementFWDFannin, Hunt, Rockwall25 min
May 23, 1:49 AM CDTAreal Flood AdvisoryFWDCollin, Dallas, Denton, Rockwall3 hr
May 23, 1:52 AM CDTSpecial Weather StatementFWDParker23 min
May 23, 2:11 AM CDTAreal Flood AdvisoryFWDDenton, Jack, Palo Pinto, Parker, Tarrant, Wise3 hr
May 23, 2:28 AM CDTSpecial Weather StatementFWDJack, Wise47 min
May 23, 2:47 AM CDTSpecial Weather StatementFWDHopkins43 min
May 23, 3:29 AM CDTAreal Flood WarningFWDJack, Montague, Wise4 hr
May 23, 3:36 AM CDTRiver Flood WarningFWDDallas4 hr
May 23, 3:55 AM CDTSpecial Weather StatementFWDJack35 min
May 23, 4:16 AM CDTRiver Flood WarningFWDWise42 hr
May 23, 4:38 AM CDTRiver Flood WarningFWDJack4 days
May 23, 8:35 AM CDTSpecial Weather StatementFWDWise25 min
May 23, 6:24 PM CDTRiver Flood WarningFWDWise28 hr
May 23, 6:24 PM CDTRiver Flood WarningFWDWise11 days

Nearby

Special Weather Statements in Texas, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.